MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cool line catheter associated with this complaint was not returned for evaluation.The product was disposed.Since the device was not returned, an investigation could not be performed and a root cause could not be determined.Event was not serious because surgical treatment of hematomas not reported.Event of catheter insertion difficulty and hematomas at insertion site were probably related to zoll catheter due to the relevant location and timing.Clinical condition of clotting issues in this patient possibly contributed to the event as well.
 
Event or Problem Description
During catheterization for a critically ill patient with clotting issues, the trauma surgeon experienced difficulty while trying to place a cool line catheter (lot # unknown) into the patient's subclavian vein.The patient had some hematomas on the site after the surgeon tried insertion attempts to place the cool line catheter.After few attempts, the surgeon decided to place a quattro catheter (lot # unknown) into the patient's femoral vein and was able to place the catheter successfully to treat the patient.In addition, the surgeon reported guidewire (lot # unknown) being "flimsy." per the customer, there was no device malfunction on the catheters.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11469094
Report Number3010617000-2021-00242
Device Sequence Number3624889
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0654-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2021
Initial Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1